Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 99, NWS Tallahassee, FL

June 28, 2018Gadsden County, Leon County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2018, 7:41 PM EDT for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 7:41 PM EDT (23:41 UTC)
Expired
Jun 28, 2018, 8:18 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 5 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:00 PM EDTTSTM WND DMG1 Nne Lake Bradford, FLTREE DOWN ON A POWER LINE NEAR THE INTERSECTION OF EISENHOWER ROAD AND ORANGE AVE WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WUUS52 KTAE 282341
SVRTAE
FLC039-073-129-290030-
/O.NEW.KTAE.SV.W.0099.180628T2341Z-180629T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
741 PM EDT THU JUN 28 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wakulla County in Big Bend of Florida...
  Southeastern Gadsden County in Big Bend of Florida...
  South central Leon County in Big Bend of Florida...

* Until 830 PM EDT.

* At 741 PM EDT, Doppler radar indicated a severe thunderstorm
  capable of producing damaging winds in excess of 60 mph. This storm
  was located over Tallahassee Comm College, or near Tallahassee, and
  moving south at 15 mph.

* Locations impacted include...
  Tallahassee, Midway, Woodville, Florida A And M, Tallahassee Comm
  College, Florida State University, Doak Campbell Stadium, Wakulla,
  Lake Bradford, Macon Community Park, Brown House, Leon Sinks,
  Gaither Community Center, Lake Munson, Wakulla Springs, Tallahassee
  Memorial Hosp, Eight Mile Pond, Lake Ella, Tallahassee Mall and
  Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

&&

LAT...LON 3052 8446 3050 8420 3021 8422 3024 8457
TIME...MOT...LOC 2341Z 011DEG 13KT 3042 8434 

$$

15-HARRIGAN
1 follow-up statement
008 
WWUS52 KTAE 290018
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
818 PM EDT THU JUN 28 2018

FLC039-073-129-290028-
/O.CAN.KTAE.SV.W.0099.000000T0000Z-180629T0030Z/
Wakulla FL-Gadsden FL-Leon FL-
818 PM EDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKULLA...
SOUTHEASTERN GADSDEN AND SOUTH CENTRAL LEON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3052 8446 3050 8420 3021 8422 3024 8457
TIME...MOT...LOC 0013Z 011DEG 13KT 3029 8437 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:46 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 28, 3:46 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
346 PM EDT Thu Jun 28 2018

.NEAR TERM [Through Tonight]...

Large MCS has formed to the north stretching from east-central
Georgia into Middle Tennessee. The entire complex is dropping
southward and should reach the northern CWA border by mid to late
afternoon. Dewpoints in the lower to mid 70s and temperatures in the
lower to mid 90s are supporting MLCAPE values above 2500j/kg. Meso-
analysis indicates downdraft CAPE values over 1000 j/kg ahead of the
line as well. This supports a risk of damaging winds across the
forecast area through the evening. SPC has the region in a Slight
Risk area.

The MCS should push offshore by mid to late evening, with rain
chances diminishing after midnight.

.SHORT TERM [Friday Through Saturday Night]...

The ribbon of upper level +PV helping fuel today's MCS will sink
into southern AL and GA by Friday morning and settle into place
over the tri-state area this weekend. This will enhance divergence
aloft and help keep chances for showers and thunderstorms
elevated through Saturday night. Instability will be slightly
lower Friday and Saturday, however, around 1500-2000 j/kg or so,
which will mean more typical chances for strong wind gusts like we
tend to see during the summer. Afternoon highs will be slightly
lower Friday and Saturday, staying in the low- mid 90s, and
morning lows will be in the low- mid 70s.

.LONG TERM [Sunday Through Thursday]...

The +PV anomaly aloft will begin to dissipate and shift westward by
mid-week as another anomaly moves westward towards the Atlantic
coastline of GA and SC. Chances for showers and thunderstorms remain
high through Monday, then settle back into our climatological
chances of around 40-50% each afternoon. Temperatures will peak in
the low 90s and lows will dip into the low-mid 70s.

&&

.AVIATION [Through 18Z Friday]...

Scattered convection may impact the terminals early in the
afternoon. However, a line of strong thunderstorms is expected to
cross the region from north to south during the late afternoon
and evening. Expect to see strong winds at all terminals
associated with these thunderstorms. Once the line passes,
conditions should improve the remainder of the overnight hours.

&&

.MARINE...

Winds will be around 15 knots or less and seas 2 feet or less
through the period outside of thunderstorms.

&&

.FIRE WEATHER...

Fire weather concerns will be low the next few days with above
normal chances for rain anticipated through the weekend.

&&

.HYDROLOGY...

Several rounds of soaking rainfall are expected to add up to around
1.5-2.5 inches of accumulations across the area through this
weekend. Our area rivers are at normal levels right now, so these
totals are unlikely to cause flooding issues. That said, areas that
receive heavier rainfall over shorter time periods may see localized
flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  74  90  74 /  70  50  40  50  50
Panama City   79  91  76  90  75 /  60  60  40  50  50
Dothan        74  92  75  91  73 /  70  60  30  60  50
Albany        74  94  76  91  74 /  60  50  40  50  40
Valdosta      74  92  74  90  73 /  60  50  40  60  40
Cross City    76  91  74  89  74 /  40  50  40  60  40
Apalachicola  78  91  77  89  77 /  60  50  50  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...Camp
MARINE...Nguyen
FIRE WEATHER...Dobbs
HYDROLOGY...Nguyen

In the hours before

Special weather statement, Jun 28, 5:52 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT THU JUN 28 2018

FLZ015-026-027-115-127-282245-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
552 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN LIBERTY
AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM EDT...

At 552 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Crawfordville, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carrabelle, St. Marks, Crawfordville, Sopchoppy, Shadeville, Wakulla
Springs, Panacea, Smith Creek, Medart, Buckhorn, Bethel, Liveoak
Island, Curtis Mill, Alligator Point, Saint Teresa, Turkey Point,
Bald Point, Hyde Park, Panacea-Wakulla Airport and Arran.

LAT...LON 3022 8468 3030 8446 3030 8436 3012 8412
      3001 8420 3001 8423 2995 8425 2987 8431
      2982 8465
TIME...MOT...LOC 2152Z 328DEG 10KT 3010 8449

15-HARRIGAN
Special weather statement, Jun 28, 6:31 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
631 PM EDT THU JUN 28 2018

GAZ157-158-282315-
Grady GA-Thomas GA-
631 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND SOUTHERN
THOMAS COUNTIES UNTIL 715 PM EDT...

At 631 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving southeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Thomasville, Cairo, Grady Co A/p, Dawesville, Pine Park, Newark,
Pasco and Eason.

LAT...LON 3088 8420 3094 8401 3077 8380 3068 8409
TIME...MOT...LOC 2231Z 323DEG 9KT 3085 8406

15-HARRIGAN
Local storm report, Jun 28, 6:36 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     2 W PANACEA-WAKULLA AIR 29.99N 84.42W
06/28/2018                   WAKULLA            FL   LAW ENFORCEMENT

            TREE DOWN ON SURF ROAD NEAR PELICAN WAY
            BLOCKING TRAFFIC.

&&

KGG
Special weather statement, Jun 28, 7:06 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
706 PM EDT THU JUN 28 2018

FLZ011-016>019-GAZ155>159-282345-
Gadsden FL-Inland Jefferson FL-Madison FL-Jackson FL-Leon FL-
Brooks GA-Decatur GA-Seminole GA-Grady GA-Thomas GA-
706 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JACKSON...GADSDEN...
NORTHERN JEFFERSON...NORTHEASTERN LEON...NORTHWESTERN MADISON...
SOUTHERN DECATUR...SOUTHERN GRADY...SOUTHERN THOMAS...SOUTHWESTERN
BROOKS AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 745 PM EDT/645 PM
CDT/...

At 706 PM EDT/606 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles northwest of
Madison to near Chattahoochee. Movement was south at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Midway, Madison, Quincy, Tallahassee, Havana,
Thomasville, Boston, Chattahoochee, Gretna, Greenville, Attapulgus,
Alma, Douglas City, Florence, Everett, Jamieson, Rocky Hill, Recovery
and Miccosukee.

A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for the Panhandle of Florida.

LAT...LON 3048 8458 3066 8487 3067 8487 3070 8486
      3071 8486 3072 8489 3087 8494 3083 8381
      3065 8344 3040 8340
TIME...MOT...LOC 2306Z 014DEG 15KT 3060 8351 3066 8488

15-HARRIGAN
Special weather statement, Jun 28, 7:17 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
717 PM EDT THU JUN 28 2018

ALZ065>069-FLZ007-009>011-GAZ142-155-290000-
Dale AL-Henry AL-Coffee AL-Houston AL-Geneva AL-Holmes FL-Jackson FL-
North Walton FL-Washington FL-Seminole GA-Early GA-
717 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
HENRY...SOUTHERN COFFEE...GENEVA...HOUSTON...NORTHERN JACKSON...
NORTHWESTERN WALTON...HOLMES...NORTHEASTERN WASHINGTON...SOUTHWESTERN
EARLY AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 800 PM EDT/700 PM
CDT/...

At 716 PM EDT/616 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Columbia
to Dothan to 7 miles southeast of Andalusia. Movement was south at 20
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Cottonwood, Bonifay, Geneva, Chipley, Graceville, Dothan, Marianna,
De Funiak Springs, Hartford, Taylor, Ashford, Slocomb, Samson,
Cowarts, Webb, Columbia, Kinsey, Union, Liberty and Malone.

A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for southeastern Alabama...and the Panhandle of
Florida.

LAT...LON 3099 8639 3100 8619 3124 8619 3124 8544
      3143 8509 3129 8502 3088 8494 3075 8535
      3076 8639
TIME...MOT...LOC 2316Z 349DEG 18KT 3141 8513 3121 8542 3122 8642

15-HARRIGAN
Special weather statement, Jun 28, 7:38 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
738 PM EDT THU JUN 28 2018

FLZ016>019-027>029-118-127-290030-
Inland Taylor FL-Gadsden FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Leon FL-
Lafayette FL-
738 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...NORTHERN
WAKULLA...CENTRAL GADSDEN...JEFFERSON...NORTHERN TAYLOR...LEON AND
MADISON COUNTIES UNTIL 830 PM EDT...

At 738 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Suwannee River State Park to 7 miles
southwest of Quincy. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Monticello, Quincy, Tallahassee, Midway, Woodville, Madison,
Crawfordville, Florida State University, Tallahassee Comm College,
Doak Campbell Stadium, Florida A And M, Wakulla, Gretna, Greenville,
Lee, Lake Bradford, Cody, Wakulla Springs, Florence and Quincy
Airport.

LAT...LON 3035 8321 3031 8321 3025 8325 3012 8323
      3017 8392 3018 8395 3017 8396 3021 8466
      3036 8468 3039 8465 3039 8468 3042 8469
      3061 8472 3056 8326 3052 8324 3047 8324
      3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2338Z 317DEG 20KT 3037 8312 3049 8466

15-HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:09 AM EDTSpecial Weather StatementTAEMadison21 min
Jun 28, 5:00 PM EDTSpecial Weather StatementTAECalhoun45 min
Jun 28, 5:32 PM EDTSpecial Weather StatementTAEGilchrist43 min
Jun 28, 5:49 PM EDTSpecial Marine WarningTAE86 min
Jun 28, 5:52 PM EDTSpecial Weather StatementTAEWakulla53 min
Jun 28, 5:58 PM EDTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla32 min
Jun 28, 6:38 PM EDTSevere Thunderstorm WarningTAELeon19 min
Jun 28, 7:06 PM EDTSpecial Weather StatementTAEGadsden, Madison39 min
Jun 28, 7:17 PM EDTSpecial Weather StatementTAEHolmes43 min
Jun 28, 7:20 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon25 min
Jun 28, 7:38 PM EDTSpecial Weather StatementTAEGadsden, Jefferson, Leon, Madison52 min
Jun 28, 7:49 PM EDTSpecial Weather StatementTAEHolmes, Walton, Washington41 min
Jun 28, 7:54 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Jackson, Liberty, Washington51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.